MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-061070
Medical Device Problem Codes Difficult to Advance (2920); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that foreign material was present in the device.A 6mm x 100mm athletis balloon dilatation catheter was selected for use in a shunt percutaneous transluminal angioplasty procedure.The 75% stenosed target lesion was located in moderately tortuous anatomy.The plan was to place a non-boston scientific stent.Pre-dilation was performed with a non-boston scientific guidewire and the athletis balloon.The guidewire was then removed with the athletis left in place.An attempt was made to insert a different non-boston scientific guidewire, but there was resistance in the middle, and it could not be inserted.The guidewire was exchanged for another, but there was strong resistance in the same location, and it could not be inserted.An attempt was then made to insert the original guidewire, but resistance was felt at the same location, and it could not be inserted.The athletis was removed.When it was flushed, a blue residue came out.Target treatment was completed.No patient complications were reported.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12302076
Report Number2134265-2021-10219
Device Sequence Number14335643
Product Code LIT
UDI-Device Identifier08714729973850
UDI-Public08714729973850
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2022
Device Model Number39347-061070
Device Catalogue Number39347-061070
Device Lot Number0026825445
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2021
Initial Report FDA Received Date08/10/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGURU SUPPORT; BESCROSS